MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4343C95TU
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film analysis summary: the exact cause of the reported events could not be determined from the two (2) still screenshot angiograms returned.The anatomy prior to the 2008 talent aaa implant is unknown, and follow-up films during the implant duration were not available.Ct¿s just prior to the recent navion intervention were also not available for review; therefore, no assessment of the implanted talent aaa stent graft system could be performed.It is likely that the reported disease progression, continued aortic elongation, led the need to extend the device proximally using the navion/taa devices.The reported tip detachment occurring during removal of the delivery system was confirmed.However, the exact cause of the removal difficulties, which appeared to have been due to the tip becoming caught on the talent contralateral limb, could not be determined from the limited returned films.It appears likely that this event was due to a user issue (not observing during removal through the previously implanted aaa limb, that may have been exacerbated by an anatomical issue.The returned angiogram did not show the talent devices prior to implanting the navion, and images during the navion implant and removal of the delivery system (when the tip became caught inside the talent limb) were not available for review.It is possible that the observed contra limb separation from the bifurcate stub, near to where the detached tip was located, also occurred during the delivery system removal difficulties.A device issue cannot be ruled out as a potential cause.However, the delivery system was discarded and a product investigation could not be performed.The cause of the observed occlusion seen within the detached contra limb, and the reason for the reported fem-fem bypass also could not be determined from the returned images.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a 40mm diameter thoracoabdominal aneurysm.The patient had a previous talent abdominal stent graft system implanted approximately eleven years earlier.It was noted that there was no failure to the previous graft and the aorta had continued to elongate.It was reported that during the index procedure, the physician placed the device and attempted to remove the delivery system, going from the grey handle to the blue, however it would not advance.The physician then twisted the device without looking distally through the previously implanted aaa device.It was then noted that the aaa limb had wrapped around the navion delivery system.The delivery system could not be removed from the patient.The physician then broke down the delivery system to attempt troubleshooting, however the delivery system could still not be removed from the patient.At this point, the physician performed a cut down on the access site on the patient's right side.They then cut the delivery system, leaving the nose cone and tip capture inside the patient.A fem-fem bypass was then carried out.Ten days later further intervention was carried out.The physician was able to deploy the last two stent grafts successfully and seal was obtained resolving a type ia endoleak.No attempt to remove the nose cone was completed during this procedure.As per the physician, the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8748471
Report Number9612164-2019-02609
Device Sequence Number19255024
Product Code MIH
UDI-Device Identifier00763000101138
UDI-Public00763000101138
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model NumberVNMC4343C95TU
Device Catalogue NumberVNMC4343C95TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR